Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 5, 2020, 10:28 PM CDT for Martin County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2020, 10:28 PM CDT (03:28 UTC)
- Expired
- Jul 6, 2020, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Martin County, TX
The radar
The Midland/Odessa radar (KMAF), 53 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 3031 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
664
WGUS54 KMAF 060328
FFWMAF
TXC317-060630-
/O.NEW.KMAF.FF.W.0019.200706T0328Z-200706T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1028 PM CDT Sun Jul 5 2020
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Martin County in western Texas...
* Until 130 AM CDT.
* At 1028 PM CDT, gauge reports indicated thunderstorms producing
heavy rain in Tarzan where 1 inch of rain has fallen in the last
15 minutes. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Stanton, Lenorah, Tarzan, Courtney and Stanton Municipal Aiport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3251 10218 3215 10217 3210 10171 3251 10172
3251 10178
FLASH FLOOD...GAUGE INDICATED
$$
Rick Hluchan1 follow-up statement
131
WGUS74 KMAF 060505
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1205 AM CDT Mon Jul 6 2020
TXC317-060630-
/O.CON.KMAF.FF.W.0019.000000T0000Z-200706T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Martin TX-
1205 AM CDT Mon Jul 6 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT EARLY THIS
MORNING FOR MARTIN COUNTY...
At 1205 AM CDT, gauge reports indicated thunderstorms produced heavy
rain in Tarzan. Up to 1.5 inches of rain has fallen. Flash flooding
is ongoing in this area.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Stanton, Lenorah, Tarzan, Courtney and Stanton Municipal Aiport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3251 10218 3215 10217 3210 10171 3251 10172
3251 10178
FLASH FLOOD...GAUGE INDICATED
$$
84What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:11 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jul 5, 6:11 PM CDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 611 PM CDT Sun Jul 5 2020 .AVIATION... 00Z TAF issuance Scattered storms are developing across the region and could affect any or all terminals before the evening is done. Lowered visibility due to heavy rain and gusty winds are possible in and near these storms. Storms may continue well into the overnight hours, especially across the Permian Basin. && .PREV DISCUSSION... /issued 231 PM CDT Sun Jul 5 2020/ DISCUSSION... An upper level ridge of high pressure centered across the desert southwest United States will remain a persistent weather feature through much of the week for west Texas and southeast New Mexico. Mainly much above normal temperatures can be expected in this regime. The best significant chance of thunderstorms will be later tonight across the northern Permian Basin of west Texas. An upper level shear axis/trough across southwest Kansas will rotate southeast overnight around the periphery of the ridge igniting a thunderstorm complex in the Texas Panhandle. The northwesterly steering flow aloft will favor the extreme north/northeast Permian Basin with the highest precipitation chances/totals as the complex moves southeast. Further south across the central and southern Permian Basin, outflow from the complex could spark more isolated storms. Elsewhere moist upslope flow and residual low and mid level moisture is expected to produce scattered thunderstorms in the mountains but this activity should die this evening with loss of heating. For Monday thunderstorm chances will continue across the northern Permian Basin closest to the track of the departing upper system. Moist upslope flow and residual low and mid level moisture should also produce scattered thunderstorms in the mountains. The precipitation should diminish Monday evening with loss of heating as the system pushes away from the region. By Tuesday precipitation chances will begin to diminish and continue to decrease through the end of the week as the upper level ridge strengthens and expands eastward. Near record to record high temperatures will be possible. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 73 92 73 96 / 30 20 20 20 Carlsbad 71 96 71 99 / 20 20 20 10 Dryden 77 102 77 100 / 10 10 10 10 Fort Stockton 73 97 73 98 / 20 20 10 10 Guadalupe Pass 66 89 68 90 / 20 20 20 20 Hobbs 68 90 68 94 / 30 20 10 10 Marfa 64 91 63 92 / 30 40 20 30 Midland Intl Airport 72 93 72 97 / 20 20 10 10 Odessa 72 93 72 97 / 20 20 10 10 Wink 74 97 74 100 / 20 10 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 29
Hazardous weather outlook, Jul 5, 2:18 AM CDT, 20 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 218 AM CDT Sun Jul 5 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-060730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 218 AM CDT Sun Jul 5 2020 /118 AM MDT Sun Jul 5 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible across much of the region this afternoon and evening, with gusty winds, small hail, locally heavy rain, and frequent lightning possible. Some storms across portions of Southeast New Mexico and the Permian Basin may become strong to severe, with damaging wind gusts the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jul 5, 7:13 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
713 PM CDT Sun Jul 5 2020
NMZ034-TXZ059-060-067-060100-
Southern Lea County NM-Loving TX-Ward TX-Winkler TX-
713 PM CDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEA...NORTHEASTERN
REEVES...NORTHWESTERN WARD...WINKLER AND EASTERN LOVING COUNTIES
UNTIL 800 PM CDT/700 PM MDT/...
At 713 PM CDT/613 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles east of Mentone, moving south at 15 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kermit, Wink, Barstow, Slash Ranch, Bennett and Winkler County
Airport.
This includes Interstate 20 between mile markers 48 and 59.
LAT...LON 3230 10341 3174 10284 3141 10338 3143 10340
3143 10344 3204 10369
TIME...MOT...LOC 0013Z 341DEG 15KT 3168 10346
24Special weather statement, Jul 5, 7:23 PM CDT, 3 hours 5 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 723 PM CDT Sun Jul 5 2020 NMZ033-034-TXZ045-050-060115- Southern Lea County NM-Central Lea County NM-Andrews TX-Gaines TX- 723 PM CDT Sun Jul 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA...NORTHWESTERN ANDREWS AND SOUTHWESTERN GAINES COUNTIES UNTIL 815 PM CDT/715 PM MDT/... At 723 PM CDT/623 PM MDT/, Doppler radar was tracking a strong thunderstorm near Nadine, or 10 miles north of Eunice, moving southeast at 15 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Eunice and Nadine. LAT...LON 3259 10323 3269 10306 3244 10279 3224 10313 TIME...MOT...LOC 0023Z 325DEG 13KT 3258 10310 24
Special weather statement, Jul 5, 7:33 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
633 PM MDT Sun Jul 5 2020
NMZ029-033-060115-
Northern Lea County NM-Central Lea County NM-
633 PM MDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEA COUNTY UNTIL 715
PM MDT...
At 633 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tatum to 11 miles southwest of Lovington.
Movement was east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Lovington, Tatum, McDonald, Humble City, Gladiola and Tatum Airport.
LAT...LON 3313 10306 3262 10329 3279 10358 3334 10337
3334 10306
TIME...MOT...LOC 0033Z 292DEG 14KT 3325 10332 3283 10349
24Special weather statement, Jul 5, 8:47 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 847 PM CDT Sun Jul 5 2020 TXZ045-060230- Gaines TX- 847 PM CDT Sun Jul 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GAINES COUNTY UNTIL 930 PM CDT... At 846 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Denver City, moving southeast at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminole, Seagraves, Seagraves Airport, Gaines County Airport, Paynes Corner and Gaines County Park. LAT...LON 3253 10258 3278 10305 3296 10293 3296 10243 TIME...MOT...LOC 0146Z 296DEG 19KT 3283 10280 24
Special weather statement, Jul 5, 9:24 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 924 PM CDT Sun Jul 5 2020 TXZ045-046-050-051-060315- Martin TX-Dawson TX-Andrews TX-Gaines TX- 924 PM CDT Sun Jul 5 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...EASTERN GAINES...NORTHWESTERN MARTIN AND WESTERN DAWSON COUNTIES UNTIL 1015 PM CDT... At 924 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Gaines County Airport, or 10 miles southeast of Seminole, moving east at 35 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seminole, Seagraves, Gaines County Airport, Seagraves Airport, Welch, Loop, Punkin Center and McKenzie Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3232 10207 3253 10273 3296 10259 3296 10197 TIME...MOT...LOC 0224Z 284DEG 31KT 3260 10253 24
Special weather statement, Jul 5, 10:03 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1003 PM CDT Sun Jul 5 2020
TXZ046-047-051-052-060345-
Martin TX-Dawson TX-Howard TX-Borden TX-
1003 PM CDT Sun Jul 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BORDEN...WESTERN
HOWARD...MARTIN AND DAWSON COUNTIES UNTIL 1045 PM CDT...
At 1002 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Welch to 12 miles west of Lamesa to
16 miles northwest of Midland. Movement was southeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Lamesa, Ackerly, Stanton, Lomax, Lenorah, Lamesa Municipal Airport,
Welch, Los Ybanez, Sparenberg, Tarzan, Patricia, Punkin Center,
Arvana, Hancock, Tenmile, Knott, Vealmoor, Stanton Municipal Aiport,
Key and Klondike.
This includes Interstate 20 between mile markers 156 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 10152 3209 10157 3221 10219 3260 10220
3296 10219
TIME...MOT...LOC 0302Z 320DEG 38KT 3288 10213 3274 10217 3264 10216
3257 10218 3222 10223
24The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:13 PM CDT | Special Weather Statement | MAF | Loving, Winkler | 47 min |
| Jul 5, 7:23 PM CDT | Special Weather Statement | MAF | Andrews | 52 min |
| Jul 5, 8:47 PM CDT | Special Weather Statement | MAF | Gaines | 43 min |
| Jul 5, 9:24 PM CDT | Special Weather Statement | MAF | Gaines | 51 min |
| Jul 5, 10:03 PM CDT | Special Weather Statement | MAF | Dawson, Martin | 42 min |
| Jul 5, 10:43 PM CDT | Special Weather Statement | MAF | Borden, Dawson, Howard, Martin, Mitchell, Scurry | 62 min |
| Jul 5, 11:03 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jul 5, 11:04 PM CDT | Special Weather Statement | MAF | Howard | 41 min |
| Jul 5, 11:46 PM CDT | Special Weather Statement | MAF | Mitchell, Scurry | 44 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.